Alert archive / Kansas / Flash Flood Watches in 2015

Flash Flood Watch 9, NWS Wichita, KS

June 12, 201520 counties in Kansas

NWS Wichita, KS issued this flash flood watch at Jun 12, 2015, 4:00 AM CDT for 20 counties in Kansas. It took effect at Jun 12, 2015, 7:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2015, 4:00 AM CDT (09:00 UTC)
In effect from
Jun 12, 2015, 7:00 PM CDT
Expired
Jun 14, 2015, 4:00 AM CDT
In force
33 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS63 KICT 120900
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
400 AM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTH-CENTRAL; AND PART
OF SOUTHEAST KANSAS FROM THIS EVENING THROUGH EARLY SUNDAY
MORNING... 

KSZ051>053-067>070-082-083-091>094-098-122300-
/O.NEW.KICT.FF.A.0009.150613T0000Z-150614T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
SEDAN...CEDAR VALE
400 AM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH 
  CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...CHASE...MARION AND MCPHERSON. IN 
  SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY... 
  KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS... 
  CHAUTAUQUA...ELK AND GREENWOOD. 

* FROM THIS EVENING THROUGH SUNDAY MORNING.

* VERY HEAVY...PROLONGED RAINS ARE LIKELY TO RESULT IN WIDESPREAD
  2 TO 3 INCH AMOUNTS ACROSS THE WATCH AREA BY VERY EARLY SUNDAY
  MORNING.

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH
  FLOODING RESULTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD 
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ES
5 follow-up statements
028 
WGUS63 KICT 122033
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTH-CENTRAL...AND MOST
OF SOUTHEAST KANSAS FROM THIS EVENING THROUGH SUNDAY MORNING...

KSZ071-095-099-100-131045-
/O.EXB.KICT.FF.A.0009.150613T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-WILSON-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...NEODESHA...FREDONIA...
COFFEYVILLE...INDEPENDENCE...PARSONS
333 PM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...LABETTE...MONTGOMERY...WILSON 
  AND WOODSON. 

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON.

* PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
  LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS
  THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST
  POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING
  FROM KINGMAN TO NEWTON TO COTTONWOOD FALLS.

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH
  FLOODING A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KSZ051>053-067>070-082-083-091>094-098-131045-
/O.EXT.KICT.FF.A.0009.150613T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
SEDAN...CEDAR VALE
333 PM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...CHASE...MARION AND MCPHERSON. IN SOUTH CENTRAL 
  KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO... 
  SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK 
  AND GREENWOOD. 

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING.

* PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
  LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS
  THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST
  POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING
  FROM KINGMAN TO NEWTON TO COTTONWOOD FALLS.

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH
  FLOODING A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
301 
WGUS63 KICT 130300
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTH-CENTRAL...AND
MOST OF SOUTHEAST KANSAS FROM THIS EVENING THROUGH SUNDAY
MORNING...

KSZ072-096-131700-
/O.EXA.KICT.FF.A.0009.000000T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-NEOSHO-
INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE
1000 PM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...ALLEN AND NEOSHO. 

* THROUGH SUNDAY AFTERNOON.

* PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
  LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS
  THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING.  

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH 
  FLOODING A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KSZ051>053-067>071-082-083-091>095-098>100-131700-
/O.CON.KICT.FF.A.0009.000000T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
1000 PM CDT FRI JUN 12 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...CHASE...MARION AND MCPHERSON. IN SOUTH CENTRAL 
  KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO... 
  SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  GREENWOOD...LABETTE...MONTGOMERY...WILSON AND WOODSON. 

* THROUGH SUNDAY AFTERNOON.

* PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS 
  WILL LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS 
  ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE 
  GREATEST POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A 
  LINE EXTENDING FROM KINGMAN TO NEWTON TO COTTONWOOD FALLS. 

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH 
  FLOODING A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
480 
WGUS63 KICT 130906
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
406 AM CDT SAT JUN 13 2015

...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF SOUTH-CENTRAL AND FOR
ALL OF SOUTHEAST KANSAS THROUGH LATE SUNDAY MORNING...

KSZ051-067-131015-
/O.CAN.KICT.FF.A.0009.000000T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCPHERSON-RENO-
INCLUDING THE CITIES OF...MCPHERSON...HUTCHINSON
406 AM CDT SAT JUN 13 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH
CENTRAL KANSAS HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAINS
HAS GREATLY DIMINISHED FOR RENO AND MCPHERSON COUNTIES. AS SUCH
THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR BOTH COUNTIES.

$$

KSZ052-053-068>072-082-083-091>096-098>100-132315-
/O.CON.KICT.FF.A.0009.000000T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
406 AM CDT SAT JUN 13 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...CHASE AND MARION. IN SOUTH CENTRAL KANSAS...BUTLER... 
  COWLEY...HARPER...HARVEY...KINGMAN...SEDGWICK AND SUMNER. IN 
  SOUTHEAST KANSAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD... 
  LABETTE...MONTGOMERY...NEOSHO...WILSON AND WOODSON. 

* THROUGH SUNDAY AFTERNOON.

* PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
  LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS
  THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST
  POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING
  FROM MARION...THROUGH NEWTON...TO NEAR ANTHONY.

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH 
  FLOODING A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO FLOODED
AREAS AND CERTAINLY AROUND BARRICADES...ESPECIALLY AT NIGHT.

YOU SHOULD MONITOR FORECASTS CLOSELY AND BE PREPARED TO TAKE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ES
193 
WGUS63 KICT 132041
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SAT JUN 13 2015

...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF SOUTH-CENTRAL AND FOR
ALL OF SOUTHEAST KANSAS THROUGH LATE SUNDAY MORNING...

KSZ052-053-068>072-082-083-091>096-098>100-141045-
/O.CON.KICT.FF.A.0009.000000T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
341 PM CDT SAT JUN 13 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...CHASE AND MARION. IN SOUTH CENTRAL KANSAS...BUTLER... 
  COWLEY...HARPER...HARVEY...KINGMAN...SEDGWICK AND SUMNER. IN 
  SOUTHEAST KANSAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD... 
  LABETTE...MONTGOMERY...NEOSHO...WILSON AND WOODSON. 

* THROUGH SUNDAY AFTERNOON.

* PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
  LIKELY RESULT IN WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ACROSS
  THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST
  POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING
  FROM MARION...THROUGH NEWTON...TO NEAR ANTHONY.

* RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH 
  FLOODING A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO FLOODED
AREAS AND CERTAINLY AROUND BARRICADES...ESPECIALLY AT NIGHT.

YOU SHOULD MONITOR FORECASTS CLOSELY AND BE PREPARED TO TAKE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KRC
791 
WGUS63 KICT 140900
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
400 AM CDT SUN JUN 14 2015

...THE FLASH FLOOD WATCH THAT HAD BEEN ISSUED FOR ALL OF
SOUTHEAST AND MOST OF SOUTH-CENTRAL KANSAS HAS BEEN CANCELLED...

KSZ052-053-068>072-082-083-091>096-098>100-141000-
/O.CAN.KICT.FF.A.0009.000000T0000Z-150614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...
LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN...
CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS
400 AM CDT SUN JUN 14 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR ALL OF SOUTHEAST KANSAS...MOST OF
SOUTH-CENTRAL...AND SMALL PART OF CENTRAL KANSAS HAS BEEN
CANCELLED.

ALTHOUGH SCATTERED THUNDERSTORMS REMAIN POSSIBLE TODAY THE
ADDITIONAL RAINFALL WOULD BE INSUFFICIENT TO CAUSE FLASH FLOODING.

$$

ES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 3:53 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 12, 3:53 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT FRI JUN 12 2015

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 353 AM CDT FRI JUN 12 2015

FORECAST HIGHLIGHT:
FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH-CENTRAL KS AS WELL AS
FOR GREENWOOD...ELK AND CHAUTAUQUA COUNTIES OF SOUTHEAST KS FROM
TONIGHT THRU SAT NIGHT.

NO DOUBT THAT HEAVY RAINS CONTINUE TO DRAW GREATEST ATTENTION FOR
THIS WEEKEND. A BROAD POSITIVELY-TILTED UPPER TROF SITUATED FROM
THE CENTRAL ROCKIES TO SOUTHERN CA/BAJA CA IS STILL FORECAST TO
MOVE VERY SLOWLY EAST & PERHAPS EVEN "BACK BUILD" SAT NIGHT. SUCH
BEHAVIOR WOULD CAUSE THE COLD FRONT...EXTENDING FROM EXTREME
NORTHERN MO...THRU SOUTH-CENTRAL KS...TO THE SOUTHERN TX PANHANDLE
TO DECELLERATE THIS MORNING THEN STALL IN AN EAST/WEST MANNER VERY
CLOSE TO THE KS/OK BORDER LATE THIS AFTERNOON BEFORE TRANSITIONING
INTO A WARM FRONT ON SAT. TREMENDOUS MOISTURE...VERY LIKELY OF
TROPICAL ORIGIN FROM "CARLOS"...WOULD CONTINUE TO STREAM NE FROM
PRIMARILY WEST TX/THE TX PANHANDLE ACROSS CENTRAL & NORTH CENTRAL
OK AND SOUTH-CENTRAL THEN SPREAD ACROSS SOUTHEAST KS. PRECIPITABLE
WATERS ARE VERY HIGH (AROUND 2 INCHES IN CASES) & WITH OCCASIONAL
IMPULSES EJECTING EAST/NORTHEAST OVER THE SOUTHERN PLAINS
OCCASIONAL THUNDERSTORMS WILL PRODUCE LOCALLY HEAVIER RAINFALLS
(PERHAPS AS MUCH AS 3 INCHES) ACROSS THE FLASH FLOOD WATCH AREAS.
WOULD NOT BE AT ALL SUPRISED IF THE FLASH FLOOD WATCH WAS TO BE
EXTENDED ACROSS SOUTHEAST KS FOR SAT & SAT NIGHT SO STAY TUNED.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 353 AM CDT FRI JUN 12 2015

THE UNSETTLED PATTERN IS EXPECTED TO CONTINUE INTO AT LEAST EARLY
NEXT WEEK...AS VARIOUS DISTURBANCES ALOFT APPROACH FROM THE WEST
AND INTERACT WITH SPORADIC FRONTAL BOUNDARIES AND AN INCREASINGLY
MOIST ATMOSPHERE ACROSS MID-AMERICA. GIVEN THE EXPECTED WELL
ABOVE NORMAL PRECIPITABLE WATER VALUES...THE POTENTIAL EXISTS FOR
OCCASIONAL CHANCES FOR TROPICAL-LIKE HEAVY RAIN WITH THE POTENTIAL
FOR WIDESPREAD 1-3 INCHES AND LOCALLY HIGHER AMOUNTS THROUGH
MONDAY & PERHAPS MONDAY NIGHT. THIS MAY LEAD TO FURTHER FLOODING
CONCERNS IF THE FORECAST PANS OUT. TIMES THAT HAVE THE GREATEST
POTENTIAL FOR SEEING WIDESPREAD RAINFALL GIVEN THE EXPECTED
FAVORABLE UPPER JET DYNAMICS ARE FRIDAY MORNING OVER SOUTHERN
KS...FRIDAY NIGHT INTO SATURDAY MORNING GENERALLY WEST OF THE
FLINT HILLS...AND SATURDAY NIGHT-EARLY SUNDAY AREAWIDE. WHILE A
SMALL HANDFUL OF STRONG/SEVERE THUNDERSTORMS CANNOT BE RULED OUT
PAST TONIGHT...POOR LAPSE RATES COUPLED WITH WEAK SHEAR WILL
PRECLUDE A WIDESPREAD SEVERE THREAT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1123 PM CDT THU JUN 11 2015

COLD FRONT WILL CONTINUE PRESSING SOUTHWARD INTO FAR SOUTHEAST KS
TO NORTHWEST OKLAHOMA OVERNIGHT WHERE IT IS PROGGED TO STALL OUT
INTO FRIDAY. CLUSTERS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE OVERNIGHT...ALONG AND NORTH OF THE FRONT ACROSS SOUTH
CENTRAL KANSAS. THIS ACTIVITY WILL AFFECT PRIMARILY THE HUT AND
ICT TERMINALS. THERE MAY BE A LULL IN CONVECTIVE ACTIVITY ACROSS
THE AREA LATE FRIDAY MORNING INTO EARLY PM. AN UPPER LEVEL
DISTURBANCE WILL LIFT NORTHEAST OUT OVER THE KANSAS REGION LATER
FRIDAY INTO FRIDAY NIGHT. THIS WILL BRING AN INCREASE IN
THUNDERSTORMS TO MUCH OF THE AREA FOR FRIDAY NIGHT.

LATEST SATELLITE AND OBSERVATION TRENDS INDICATE WIDESPREAD MVFR
STRATUS NORTH OF THE FRONT OVERNIGHT INTO FRIDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77  68  79  69 /  70  90  80  80
HUTCHINSON      74  66  80  68 /  70  80  70  80
NEWTON          74  66  78  68 /  70  90  80  80
ELDORADO        76  67  78  69 /  70  90  80  80
WINFIELD-KWLD   80  69  79  70 /  70  90  80  70
RUSSELL         70  63  79  66 /  70  70  60  60
GREAT BEND      70  63  79  66 /  70  70  60  60
SALINA          73  66  79  68 /  70  70  70  60
MCPHERSON       73  65  79  68 /  70  80  70  70
COFFEYVILLE     84  71  82  71 /  60  70  60  50
CHANUTE         80  69  81  70 /  60  70  60  60
IOLA            78  69  80  70 /  60  70  60  60
PARSONS-KPPF    82  71  82  71 /  60  70  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
KSZ051>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jun 11, 11:31 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT THU JUN 11 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130445-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1131 PM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CLUSTERS OF THUNDERSTORMS WILL AFFECT CENTRAL AND ESPECIALLY SOUTH
CENTRAL KANSAS OVERNIGHT. LOCALLY HEAVY RAINFALL RATES AND GUSTY
WINDS CAN BE EXPECTED WITH THESE STORMS ESPECIALLY ACROSS SOUTH
CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY
THROUGH EARLY NEXT WEEK. WHILE ISOLATED OCCURRENCES OF STRONG TO
SEVERE STORMS CANNOT BE RULED OUT...THE PRIMARY THREAT WILL BE
LOCALLY VERY HEAVY RAIN. WIDESPREAD RAINFALL AMOUNTS THROUGH
MONDAY MAY APPROACH 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS.
THIS COULD POSE SOME EVENTUAL FLOODING CONCERNS...ALONG WITH THE
POTENTIAL FOR SIGNIFICANT RISES ON AREA STREAMS AND RIVERS.
CONSEQUENTLY...A FLOOD WATCH MAY BE ISSUED WITH LATER
FORECASTS...SO CHECK FOR UPDATED INFORMATION.

CHANCES FOR HIT-OR-MISS THUNDERSTORMS WILL CONTINUE ACROSS THE
AREA INTO LATE NEXT WEEK. HOWEVER...THE RISK FOR WIDESPREAD HEAVY
RAINS AND SEVERE WEATHER WILL DIMINISH SOME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:04 PM CDTSpecial Weather StatementICTReno26 min
Jun 11, 7:10 PM CDTSpecial Weather StatementICTReno50 min
Jun 11, 8:55 PM CDTSpecial Weather StatementICTKingman35 min
Jun 11, 9:36 PM CDTSpecial Weather StatementICTKingman39 min
Jun 11, 9:54 PM CDTSpecial Weather StatementICTSedgwick36 min
Jun 11, 10:08 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner35 min
Jun 12, 12:29 AM CDTAreal Flood WarningICTHarper, Kingman, Sumner9 hr
Jun 12, 2:10 AM CDTAreal Flood WarningICTBarton8 hr
Jun 12, 3:13 PM CDTSevere Thunderstorm WarningICTLabette47 min
Jun 12, 3:24 PM CDTTornado Warning Tornado observedICTLabette36 min
Jun 12, 3:31 PM CDTAreal Flood WarningICTLabette40 hr
Jun 12, 3:47 PM CDTSevere Thunderstorm WarningICTLabette44 min
Jun 12, 4:52 PM CDTSpecial Weather StatementICTLabette38 min
Jun 12, 5:27 PM CDTSpecial Weather StatementICTLabette33 min

Nearby

Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.